65.9K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Bone pain / clicking whilst taking Anastrozole

5 REPLIES 5
Jaybro
Member

Re: Bone pain / clicking whilst taking Anastrozole

Hi catt57

It sounds like you’d really benefit from talking to one of the nurses on the phone here. They are so knowledgeable and reassuring and can point you to sources of support, for physical problems and also for problems around self-image and depression. I may have moaned about the zoledronate (two more to go - I swear my oncologist keeps adding an extra) but I am now being treated for secondary bc and my bones are safe - thank god for the zoledronate.

It is perfectly healthy to feel sorry for yourself. You have good cause. But try not to go it alone. You’ve reached out here and spelled it out. That may be all you need till it passes but, if it doesn’t, get back to your breast care team - they are there to help us long after treatment is over. I hope things settle down for you and you grow to accept that bad luck happens but it doesn’t have to change who you are. It’s just hard work.

All the best xx 

catt57
Member

Re: Bone pain / clicking whilst taking Anastrozole

Hello Jan,

im on the Anastrozole , and waiting to go on the zoledronate, sometime next month, I also have full blown fibromyalgia and arthritis in my knees and hips as they are so swollen and my knees crank if this makes you feel worse I think I’m gonna need a lot of help I can’t walk far and I tire very easily and when I’m tired I must has some sleep but yep it is awful anymore pain I’m gonna need a wheelchair or some aid to get me about, then there goes me driving what else can go wrong I do feel for you ladies as I am relating to your experience, it’s really got to a stage I just don’t care I’ve given up hope my breasts don’t look the same I just look ugly and I deffo don’t like my body and yep I’m also on the Anastrozole for 10years and I will be on the Zoledronate for 5 years feel like I’m imprisoned in my own home ….. sorry just feeling sorry for myself at the min but do take care as we say chin up and let’s see a smile on that face xx

 

CATT57

YV4820
Member

Re: Bone pain / clicking whilst taking Anastrozole

I was interested to ready your comment with regards to joint aches and pain.  Ive just stared taking Anastrozole (3 months) and been finding my knees are so much weaker.  Once I move about im fine but as you say, it does age you.  Thought it was me as I'm just getting back into exercise after my cancer journey. 

My diagnosis in May 2020 was very similar to you.  I had a 10cm lobular breast cancer and turned out 24/32 lymph nodes affected.  Similar treatment plan and now waiting to receive my Zoledronic acid infusion.  Can I ask how you felt getting and after the infusion.  xx  

Alvilajo
Member

Re: Bone pain / clicking whilst taking Anastrozole

Hi I’ve been on anastrazole for 15 months now, the first 6 months were the worse but it did get better not completely tho, I still get the stiffness after sitting and a bit of foot pain, just under 6 years to go 🙄 xxx

Jaybro
Member

Re: Bone pain / clicking whilst taking Anastrozole

Hi CBear

In short, yes. You’re describing virtually what I experience and I started anastrozole April 2019. I too have aged 30 years and I was 67 when I was diagnosed!

I’ve learnt that, because joint and muscle pain is associated with anastrozole, if we get something like that, the cause must be anastrozole. However, it’s not always the case. I had two periods off anastrozole (4w and 6w) and it didn't make a jot of difference. Changing brands made a difference to hot flushes etc but nothing improved the pain.

I’ve had to nag and maybe make a pest of myself during the pandemic but it’s now been established by Rheumatology that chemo damaged my tendons because of my low weight/lack of mass, causing much of the pain I experience. It’s irreversible but exercise will help a lot. I have arthritis hand exercises which have helped strengthen my grip and I have physio exercises for my knees. Unfortunately they depend on feet and no one has thought to address that problem lol. Walking is a painful process quite often but not consistently.

I have noticed that the zoledronate treatment makes things worse but everyone except my local pharmacist (who used to work in oncology) denies zoledronate can cause such problems. Well, I’m telling them otherwise. Unfortunately they won’t listen on this one so I just have to report back and get nowhere.

I’d suggest asking if you can see the rehabilitation physio for advice. You might also try changing brands - Accord seems to be the best tolerated according to the forums - or asking if you can have a period off the AI to see whether it IS the cause of all the pain. It might not be. If you fancy doing me a favour, make a note after your next zoledronate treatment on the extent and level of pain over the following weeks. See if that’s contributing.

Since you were as heavily node positive as I was, I’m guessing you are taking anastrozole for 10 years. It would be worth experimenting in these early days to find out if it really is the culprit. Meantime, you have my sympathy!

Jan x

CBear1979
Member

Bone pain / clicking whilst taking Anastrozole

I am 42 and was diagnosed with a primary 8.5cm lobular breast cancer in May 2020. 22/24 lymph nodes were also affected. I underwent mastectomy, axillary clearance, 6 x chemo and 15 x radiotherapy which completed in Jan 2021. I have 3 monthly leuprorelin injections (since July 2020) and daily Anastrozole, Zoledronic Acid & Vitamin D.

I've started exercising to get back to fitness but does anybody else ache all the time?

Every bone seems to click - even my toe joints hurt.

If I've been sat, I can hardly move getting back up - I feel like I've aged 30 years overnight....

I had a recent bone scan, mammogram, ultrasound and bloods as I was getting pain in the underarm on the opposite side and all came back normal.

The bone pain does get better with paracetomol, but I don't really fancy taking them all the time..

Hope it will get better the longer I take it - It's been 3 months now?